MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401454
Medical Device Problem Codes Deflation Problem (1149); Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's ambicor penile prosthesis (app) was not functioning properly as it exhibited deflation issues.Additionally, the pump was rigid and unable to be pumped.A surgical procedure was performed to remove the app, and at a later time, a new inflatable penile prosthesis (ipp) was implanted.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device technical analysis: upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder was visually inspected and leak tested.Visual inspection revealed wear at a fold in the middle and at the proximal end of the cylinder, as well as frayed fabric threads and a bulge in the proximal area.The leakage test revealed that the first cylinder developed a noticeable bulge in the proximal end when inflated with a syringe.The second cylinder was visually inspected and leak tested.Visual inspection revealed wear at a fold in the middle of the cylinder, and a broken rod was identified in the rear tip.The pump was visually inspected and revealed no damage or abnormalities, successfully passing the test.Device history record (dhr): the dhr review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Risk review: a risk review was completed using d055394 ambicor hazard analysis and confirmed that the event of deflation issue and mechanical issue was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the information available and the analysis results, the frayed fabric threads and the bulging identified in the first cylinder could have caused or contributed to the reported device deflation issue.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS AMBICOR
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24122611
Report Number2124215-2026-03695
Device Sequence Number9371468
Product Code FHW
UDI-Device Identifier00878953000985
UDI-Public(01)00878953000985(17)210329(10)127556002
Combination Product (Y/N)N
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/29/2021
Device Model Number72401454
Device Catalogue Number72401454
Device Lot Number0127556002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale